MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18
Model Number BD-400P-1880
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during dilation procedure , the 16-17-18mm (bd-400p-1880) dilatation balloon broke.According to the report, the nurse used olympus inflation handle as instructed in ifu, the balloon filled with out a problem to 16mm and 17mm.When starting to fill to 18mm the balloon suddenly broke inside the patients esophagus.A new 16-17-18mm balloon was then used to perform the dilation procedure without any problem.No excess force had been needed when inserting the balloon through the scope.No rifts or tares were visible when inspected before use.Olympus single use inflation device for ezdilate was used (egmaj-1740) when procedure was performed.No harm was reported.No patient harm, no user injury reported as the result of the event.
 
Additional Manufacturer Narrative
The subject device was received at olympus business center sweden on jan.27, 2023 and is being shipped to original equipment manufacturer for evaluation.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
The customer provided additional information which confirmed the intended procedure was dilatation of the neck anastomosis after surgery for esophageal cancer.It was reported that the dilation went well.Additionally, the balloon was changed and that went well.When the balloon broke, the procedure was extended, but there was no injury to the patient.The balloon could be pulled out through the instrument after it ruptured, so no other type of equipment was needed to retrieve it.The customer used the same ezdilate egmaj-1740 throughout the procedure with no problems, only this one balloon broke.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and the device evaluation.D10: ezdilate bd-400p-1080 lot no:341807.Ezdilate bd-400p-1380 lot no:343329.Cook 12-13.5-15mm.Cook 18-19-20mm.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The balloon sheath had a minor kink.The luer did not appear to have any damage.The balloon was inspected and there was a confirmed burst.The balloon was ripped open.The device was unable to be function tested as the balloon was damaged.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the balloon became damaged during insertion either through scrapping or gouging when passing through the endoscope or on staples in the patient¿s intestine.However, the final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 16-17-18
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16358499
Report Number3003790304-2023-00064
Device Sequence Number20400789
Product Code KNQ
UDI-Device Identifier00821925033207
UDI-Public00821925033207
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1880
Device Lot Number365825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD-400P-1080 LOT#:341807, BD-400P-1380 LOT#:343329; EGMAJ-1740INFLATION DEVICE
Patient SexUnknown